Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Wichita, KS

January 18, 201423 counties in Kansas

NWS Wichita, KS issued this red flag warning at Jan 18, 2014, 3:20 AM CST for 23 counties in Kansas. It took effect at Jan 18, 2014, 11:00 AM CST. It was in force for 7 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 2014, 3:20 AM CST (09:20 UTC)
In effect from
Jan 18, 2014, 11:00 AM CST
Expired
Jan 18, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Wichita, KS
All 23 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 11:07 AM CSTNON-TSTM WND GST 45Mcconnell Air Force Bas, KS
Jan 18, 11:13 AM CSTNON-TSTM WND GST 46Wichita Mid Continent A, KS
Jan 18, 11:21 AM CSTNON-TSTM WND GST 52Salina, KS
Jan 18, 11:24 AM CSTNON-TSTM WND GST 453 Wnw Haysville, KS
Jan 18, 11:24 AM CSTNON-TSTM WND GST 513 E Newton, KS
Jan 18, 11:35 AM CSTNON-TSTM WND GST 514 Ene Newton, KS
Jan 18, 11:37 AM CSTNON-TSTM WND GST 475 Nnw Salina, KS
Jan 18, 11:59 AM CSTNON-TSTM WND GST 53Russell, KS
Jan 18, 12:00 PM CSTNON-TSTM WND GST 581 N Salina, KS
Jan 18, 12:07 PM CSTNON-TSTM WND GST 491 Sw Peabody, KS
Jan 18, 12:14 PM CSTNON-TSTM WND GST 461 N Ellsworth, KS
Jan 18, 12:15 PM CSTNON-TSTM WND GST 463 Wsw Great Bend, KS
Jan 18, 12:21 PM CSTNON-TSTM WND GST 455 Nne El Dorado Lake, KS
Jan 18, 12:25 PM CSTNON-TSTM WND GST 492 E Hutchinson, KS
Jan 18, 12:30 PM CSTNON-TSTM WND GST 453 Nnw Strong City, KS
Jan 18, 12:59 PM CSTNON-TSTM WND GST 453 Ese Bel Aire, KS
Jan 18, 1:55 PM CSTNON-TSTM WND GST 471 Wsw Harper, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2031 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WWUS83 KICT 180920
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CST SAT JAN 18 2014

KSZ032-033-047>051-067-068-082-083-091-092-190000-
/O.NEW.KICT.FW.W.0004.140118T1700Z-140119T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
320 AM CST SAT JAN 18 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...067...068...082...
083...091 AND 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...FROM LATE THIS MORNING UNTIL EARLY THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KED
3 follow-up statements
110 
WWUS83 KICT 181737
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CST SAT JAN 18 2014

KSZ052-053-069>072-093>095-098-190000-
/O.EXA.KICT.FW.W.0004.000000T0000Z-140119T0000Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-
CHAUTAUQUA-
1137 AM CST SAT JAN 18 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...
069...070...071...072...093...094...095 AND 098...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
UNTIL 6 PM CST THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THROUGH THE AFTERNOON INTO EARLY THIS EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 40 TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>051-067-068-082-083-091-092-190000-
/O.CON.KICT.FW.W.0004.000000T0000Z-140119T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
1137 AM CST SAT JAN 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067...068...082...083...
091 AND 092...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THROUGH THE AFTERNOON AND INTO EARLY THIS EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 45 TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

BILLINGS WRIGHT
539 
WWUS83 KICT 182109
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CST SAT JAN 18 2014

KSZ032-033-047>053-067>072-082-083-091>095-098-190000-
/O.CON.KICT.FW.W.0004.000000T0000Z-140119T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-
309 PM CST SAT JAN 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067...068...082...083...
091 AND 092...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THROUGH THE AFTERNOON AND INTO EARLY THIS EVENING.

* WINDS...NORTHWEST AROUND 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
758 
WWUS83 KICT 190009
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CST SAT JAN 18 2014

...FIRE THREAT HAS DIMINISHED...


KSZ032-033-047>053-067>072-082-083-091>095-098-190115-
/O.EXP.KICT.FW.W.0004.000000T0000Z-140119T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-
609 PM CST SAT JAN 18 2014

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 032...033...047...048...049...
050...051...052...053...067...068...069...070...071...072...082...
083...091...092...093...094...095 AND 098...

WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 35 MPH
STILL WILL CONTINUE TO BE POSSIBLE THIS EVENING...HOWEVER THE
GRASSLAND FIRE DANGER THREAT HAS DIMINISHED BELOW CRITICAL LEVELS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Jan 18, 2:48 AM CST, 32 minutes earlier.

Area forecast discussion, Jan 18, 2:48 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CST SAT JAN 18 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 248 AM CST SAT JAN 18 2014

WIND AND FIRE WEATHER ARE THE MAIN CONCERNS FOR TODAY WITH
INCREASING NORTHWEST WINDS BEHIND A SURFACE TROF AND COLD
FRONTAL PASSAGE. DOWNSLOPE FLOW AND SURFACE HEATING ARE
EXPECTED TO RESULT IN A QUICKER WARM-UP BY MIDDAY WITH MAXS
LIKELY OCCURRING BY EARLY AFTERNOON. THIS IN COMBINATION WITH
THE ONSET OF STRONGER COLD ADVECTION ALOFT DURING THE AFTERNOON
WILL STEEPEN LOW LEVEL LAPSE RATES WITH DEEP VERTICAL MIXING
EXPECTED ACROSS MUCH OF THE AREA. THIS WILL RESULT IN
OCCASIONALLY STRONG AND GUSTY NORTHWEST WINDS. CONFIDENCE IS
HIGHEST TO EXCEED WIND ADVISORY CRITERIA ROUGHLY ALONG/WEST OF
THE KANSAS TURNPIKE...SO A WIND ADVISORY WILL BE ISSUED AT
FORECAST ISSUANCE FOR THESE AREAS. SEE FIRE WEATHER DISCUSSION
REGARDING RED FLAG CONDITIONS. THE VIGOROUS SHORTWAVE UPPER TROF
DIVING SOUTH TODAY FROM THE UPPER MIDWEST WILL MOVE EAST ACROSS
THE OHIO VALLEY TONIGHT. GEOPOTENTIAL HEIGHT RISES AND WESTERLY
COMPONENT FLOW IN ITS WAKE WILL RESULT IN UNSEASONABLY WARM AIR
OVERSPREADING THE REGION ON SUNDAY. WINDS MAY BECOME A BIT GUSTY
DURING THE AFTERNOON...THOUGH NOT AS STRONG AS TODAY...WHICH MAY
ELEVATE GRASSLAND FIRE DANGER FOR A FEW HOURS ON SUNDAY. ANOTHER
UPPER TROF WILL DROP SOUTHEAST OVER THE NORTHERN PLAINS ON MONDAY
ON THE PERIPHERY OF THE MORE EXPANSIVE EASTERN CANADIAN UPPER LOW.
THIS WILL ALLOW A MODEST COLD FRONT TO DROP SOUTH INTO KANSAS.

DARMOFAL

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 248 AM CST SAT JAN 18 2014

TEMPERATURES RETURNING TO MORE SEASONAL LEVELS FOR JANUARY ARE
EXPECTED FOR MUCH OF THE UPCOMING WEEK. LOBES OF VORTICITY
ROTATING AROUND THE MORE EXPANSIVE UPPER LOW/POLAR VORTEX OVER
EASTERN CANADA AND THE NORTHEAST CONUS WILL ALLOW MORE
INTRUSIVE COLD AIR ACROSS THE EASTERN CONUS WHICH WILL
PERIODICALLY AFFECT CENTRAL AND EASTERN KANSAS. OTHERWISE THE
PATTERN IS EXPECTED TO REMAIN DRY.

DARMOFAL

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1034 PM CST FRI JAN 17 2014

INCREASING SOUTHWESTERLY WINDS ANTICIPATED OVERNIGHT...AS LOW
PRESSURE DROPS SOUTHEAST ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY...ALONG WITH SCT/BKN MID-LEVEL CLOUDS. AS LOW PRESSURE
CONTINUES TO DROP SOUTHEAST ACROSS THE UPPER MIDWEST...DEEP
UNIDIRECTIONAL MIXING WILL COMMENCE...RESULTING IN VERY STRONG
NORTHWEST WINDS REGIONWIDE BY LATE MORNING SATURDAY. THINKING
SUSTAINED WINDS OF 25-30 KTS ARE LIKELY...WITH GUSTS POSSIBLY
APPROACHING/EXCEEDING 40 KTS...ESPECIALLY NORTHWEST OF KS
TURNPIKE. ADDITIONALLY...SCT AFTERNOON CUMULUS AROUND 5000-7000
FT AGL ARE POSSIBLE GIVEN AFTERNOON HEATING AND STEEPENING LAPSE
RATES.

ADK

&&

.FIRE WEATHER...
ISSUED AT 248 AM CST SAT JAN 18 2014

DIURNAL HEATING AND STEEPENING LOW LEVEL LAPSE RATES DUE TO
ONSET OF COLD AIR ADVECTION THIS AFTERNOON WILL PROMOTE
DEEP MIXING AND OCCASIONALLY STRONG AND GUSTY NORTHWEST
WINDS. THIS IN COMBINATION WITH LOWER RELATIVE HUMIDITY
VALUES WILL RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE
DANGER FROM MIDDAY UNTIL EARLY EVENING. CONFIDENCE IS HIGHEST
FOR LOCATIONS ALONG/WEST OF A SALINA TO WICHITA LINE TO GO
WITH A RED FLAG WARNING.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  25  63  31 /   0   0   0   0
HUTCHINSON      54  25  64  29 /   0   0   0   0
NEWTON          53  26  62  30 /   0   0   0   0
ELDORADO        54  25  62  30 /   0   0   0   0
WINFIELD-KWLD   57  25  63  31 /   0   0   0   0
RUSSELL         53  25  65  27 /   0   0   0   0
GREAT BEND      54  25  65  27 /   0   0   0   0
SALINA          52  25  64  28 /   0   0   0   0
MCPHERSON       53  25  64  29 /   0   0   0   0
COFFEYVILLE     56  26  62  32 /   0   0   0   0
CHANUTE         53  24  60  31 /   0   0   0   0
IOLA            52  24  60  30 /   0   0   0   0
PARSONS-KPPF    55  24  61  31 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR KSZ032-033-047>053-067>069-082-083-091>093.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR KSZ032-033-047-048-050.

&&
Hazardous weather outlook, Jan 17, 8:52 PM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CST FRI JAN 17 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
852 PM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HIGH TO POSSIBLY EXTREME GRASSLAND FIRE DANGER IS EXPECTED
SATURDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...DUE
TO STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. THE
HIGHEST PROBABILITY OF EXTREME GRASSLAND FIRE DANGER IS OVER
CENTRAL KANSAS. VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE AGAIN
ON SUNDAY AFTERNOON...MAINLY ACROSS THE FLINT HILLS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:17 AM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more15 hr

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.